It's 2:30 A.M. & My Arms Are Twitching Uncontrollably

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

drjimmy
Regular Member


Date Joined Dec 2008
Total Posts : 110
   Posted 12/15/2010 1:54 AM (GMT -6)   
At around 1:30 A.M. I got a thought that I may have forgotten to take my 10:30 P.M. dose of Oxycontin 80 MG. So I checked my pill tray and I realized that I not only missed the 10:30 PM dose, but I also missed my 4:30 PM dose. So I took my usual night time dose, but a while later I started getting symptoms that I usually get when I miss a dose of Oxycontin. My arms started twitching jerking uncontrollably, then I started sweating and feeling cold at the same time and my nose starting running. Even though I've gotten these symptoms many times before, my wife I agree that this time was the worst in a long time. Maybe it was because I missed 2 doses instead of 1, but I had done that in the past and don't remember getting the jerks this bad. My wife tried holding me, hugging me, praying, doing everything she could to calm me (GOD I love my wife! She's the only reason why I like waking up in the morning/afternoon...She's my world!) but nothing worked. Strangely enough, when I got out of bed to use the bathroom the symptoms stopped...the whole time I was walking...no symptoms...I got back into bed and was sitting...still no symptoms...but as soon as I laid down the jerking returned...So I decided to sit up and type away with this post. For those of you who take Oxycontin, do any of you have similar symptoms when you miss a dose? I've tried many things to make sure I don't miss any doses, but there are times when I still miss some...especially when I sleep through when I'm supposed to take my Oxycontin. Anything out there like this? I had the same problem when I was on Morphine ER. Thanks for reading and I hope all of you are suffering less tonight.

Eric
Herniated Lumbar Disks L5 S1, L2 L3
Herniated Cervical Disks C6 C7
Spinal Stenosis
Degenerative Arthritis Left Knee
Pes Planus Both Feet
Multiple Neuropathies
Brachial Plexus/Thoracic Outlet Syndrome
Nerve Pain in Arms, Hands, Back, Legs, Feet, Groin, Testicles

MIKEL99
Veteran Member


Date Joined Feb 2010
Total Posts : 914
   Posted 12/15/2010 1:06 PM (GMT -6)   
  Hey Eric , Sorry your having such a rough time , I've taken oxycontin over the last 2 years but never expierenced those symptoms , be sure to consult your doctor . Good luck , I hope you feel better . Mikel

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 16302
   Posted 12/15/2010 1:11 PM (GMT -6)   
Wow, can't believe you missed two doses. I hope by now things have calmed down for you and the twitching has stopped. If it has stopped then I would say its from missing those two doses. Hopefully this will not happen again. It could be a sensitivity issue too going on. Let us now if you contact your dr, I seem to remember you are having a bit of a problem with that office lately.

Take care...Susie
Moderator Chronic Pain Forum

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 16302
   Posted 12/15/2010 1:14 PM (GMT -6)   
Hey Jimmy, you must have hit the submit button twice so I deleted the 2nd posting.
Moderator Chronic Pain Forum

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 5005
   Posted 12/15/2010 6:04 PM (GMT -6)   
Eric -
You said you got the reaction form missing a couple of doses. Did your previous twitching happen when you missed doses also? Maybe you had a bit of withdrawal going on.

But - Oxycodone is in the large group of meds that can cause serotonin syndrome. Twitching and sweating are symptoms. Are you taking anything else that could possibly be reacting? SS is often triggered by interaction of two meds. I would have expected though, that stopping or reducing a med would have stopped SS not brought it on. Usually it starts in the legs, moves up the trunk.

Today I have arm tremors from day 5 of Savella. It's also making pain worse, causing blurry vision, tinnitus, dizziness ... So I'm not taking any more. Not even titrated up to an "effective" dose.

Just a thought.
Alcie
 
 

drjimmy
Regular Member


Date Joined Dec 2008
Total Posts : 110
   Posted 12/15/2010 7:16 PM (GMT -6)   
Hey guys...I'm sure it's withdraw symptoms of some kind, since it only happens when I miss a dose, or in this case 2. I was just curious if anyone else got those same withdraw symptoms if they miss a dose of oxycontin. Last night was so bad, but I'm back to normal today. Alcie, I've heard of SS, but I don't think that's what's happening, since I never have any problems in my legs and it only happens when I miss a dose. Susie, I probably won't even tell my pain dr about this, because he'll probably say something stupid like "maybe we should take you off the pain meds if you can't handle them." I am looking for a new pain dr, but I'm in a bad situation. I'm on social security disability (SSI) and due to my low, fixed income I'm on medicare advantage HMOs, which have no premiums. Currently I'm with Cigna, but they have notified me that they are stopping their medicare advantage coverage at the end of the year, so I need to find another company. I'm very limited as to what companies I can choose. So I'm looking for new insurance & a new pain dr at the same time. Kind of tricky, but I'll manage. Mikel, thanks for your support and I'm glad you've not had any problems with Oxycontin. Take care everyone.
Herniated Lumbar Disks L5 S1, L2 L3
Herniated Cervical Disks C6 C7
Spinal Stenosis
Degenerative Arthritis Left Knee
Pes Planus Both Feet
Multiple Neuropathies
Brachial Plexus/Thoracic Outlet Syndrome
Nerve Pain in Arms, Hands, Back, Legs, Feet, Groin, Testicles

spinal soldier
Veteran Member


Date Joined Dec 2009
Total Posts : 687
   Posted 12/17/2010 11:25 AM (GMT -6)   
i have had the exact same thing, and i have heard many people report the same. oxycodone has been the only thing that has caused that with me. your wife sounds like a real blessing.
L4,L5,S1 bilateral Laminectomies, Foraminotomies 2002
L4-S1 PLIF with instumentation 2008,

current Rx: OxyContin 80mg q8hrs. , MSIR 30mg prn qid,vistaril50mg prn nausea, Lyrica 150mg 2x,Adderall 20mgs 1x A.M. 10mg PM prn, Soma 350 mg 3X, Relafen 1000mg 1x, lorazepam 1mg bid prn, Supplements: CO-Q10 100mg, Vitamin D 2000IU, Fish-Oil1000mg EFA, B-Complex50 3x/day, GABA 750mg,
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, June 24, 2018 7:21 AM (GMT -6)
There are a total of 2,974,692 posts in 326,201 threads.
View Active Threads


Who's Online
This forum has 161300 registered members. Please welcome our newest member, Dakotab02.
355 Guest(s), 6 Registered Member(s) are currently online.  Details
TSGlassman, twingirl812, Saipan Paradise, OriolCarol, P34, straydog